Alert archive / Oklahoma / High Wind Warnings in 2014

High Wind Warning 4, NWS Amarillo, TX

March 18, 2014Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Mar 18, 2014, 5:01 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2014, 5:01 PM CDT (22:01 UTC)
Expired
Mar 18, 2014, 11:39 PM CDT
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK

The radar

The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -188 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2632 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-188 m²/s²
0-3 km storm-relative helicity
-115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS74 KAMA 182201
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT TUE MAR 18 2014

OKZ001-190100-
/O.UPG.KAMA.WI.Y.0006.000000T0000Z-140319T0100Z/
/O.NEW.KAMA.HW.W.0004.140318T2201Z-140319T0100Z/
/O.CON.KAMA.DS.W.0003.000000T0000Z-140319T0100Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
501 PM CDT TUE MAR 18 2014

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...DUST STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...NORTHWEST WINDS AROUND 40 MPH WITH GUSTS UP TO 55 MPH WILL
  CONTINUE ACROSS THE WESTERN OKLAHOMA PANHANDLE. THESE STRONG WINDS
  WILL PRODUCE AREAS OF NEAR ZERO VISIBILITIES IN BLOWING DUST.

* TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE
  INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM.

* IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT AREAS OF 
  NEAR ZERO VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG 
  WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ002-190100-
/O.UPG.KAMA.WI.Y.0006.000000T0000Z-140319T0100Z/
/O.NEW.KAMA.HW.W.0004.140318T2201Z-140319T0100Z/
/O.CON.KAMA.DU.Y.0003.000000T0000Z-140319T0100Z/
TEXAS-
INCLUDING THE CITY OF...GUYMON
501 PM CDT TUE MAR 18 2014

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...NORTHWEST WINDS AROUND 40 MPH WITH GUSTS UP TO 55 MPH WILL
  CONTINUE ACROSS THE CENTRAL OKLAHOMA PANHANDLE. THESE STRONG WINDS
  WILL RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES OF
  LESS THAN A MILE AT TIMES.

* TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE
  INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM.

* IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT RAPIDLY 
  CHANGING VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG 
  WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ003-004-007>010-013>015-190100-
/O.UPG.KAMA.DU.Y.0003.000000T0000Z-140319T0100Z/
/O.EXA.KAMA.DS.W.0003.000000T0000Z-140319T0100Z/
/O.CON.KAMA.WI.Y.0006.000000T0000Z-140319T0100Z/
HANSFORD-OCHILTREE-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-
WHEELER-
INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...DUMAS...
BORGER...MIAMI...CANADIAN...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER
501 PM CDT TUE MAR 18 2014

...DUST STORM WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH
  WILL CONTINUE ACROSS MUCH OF THE NORTHERN AND CENTRAL TEXAS
  PANHANDLE. THESE STRONG WINDS WILL CAUSE AREAS OF NEAR ZERO
  VISIBILITIES IN BLOWING DUST.

* TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE
  INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM.

* IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS
  IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT AREAS OF NEAR ZERO
  VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG
  WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ001-002-190100-
/O.CON.KAMA.DS.W.0003.000000T0000Z-140319T0100Z/
/O.CON.KAMA.WI.Y.0006.000000T0000Z-140319T0100Z/
DALLAM-SHERMAN-
INCLUDING THE CITIES OF...DALHART...STRATFORD
501 PM CDT TUE MAR 18 2014

...DUST STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* EVENT...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH
  WILL CONTINUE ACROSS THE FAR NORTHWEST TEXAS PANHANDLE. THESE
  STRONG WINDS WILL PRODUCE AREAS OF NEAR ZERO VISIBILITIES IN
  BLOWING DUST.

* TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE
  INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM.

* IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT AREAS OF 
  NEAR ZERO VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG 
  WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

OKZ003-TXZ005-006-190100-
/O.CON.KAMA.DU.Y.0003.000000T0000Z-140319T0100Z/
/O.CON.KAMA.WI.Y.0006.000000T0000Z-140319T0100Z/
BEAVER-LIPSCOMB-HARTLEY-
INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS...
FOLLETT...HARTLEY...CHANNING
501 PM CDT TUE MAR 18 2014

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* EVENT...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH
  WILL CONTINUE ACROSS THE EASTERN OKLAHOMA PANHANDLE AND PORTIONS OF
  THE NORTHERN TEXAS PANHANDLE. THESE STRONG WINDS WILL RESULT IN AREAS OF
  BLOWING DUST AND REDUCED VISIBILITIES OF LESS THAN A MILE AT TIMES.

* TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE
  INTO EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM.

* IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT RAPIDLY 
  CHANGING VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG 
  WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...A BLOWING DUST
ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO
LESS THAN ONE MILE AT TIMES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ011-012-016>020-190100-
/O.CON.KAMA.DU.Y.0003.000000T0000Z-140319T0100Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
501 PM CDT TUE MAR 18 2014

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* EVENT...NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO AROUND 50 MPH
  WILL RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES TO
  LESS THAN A MILE AT TIMES.

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE INTO
  EARLY THIS EVENING...BEFORE DIMINISHING AROUND 8 PM.

* IMPACTS...DRIVERS SHOULD EXPECT RAPIDLY CHANGING VISIBILITY AND
  REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY WHEN
  DRIVING ON EAST TO WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES TO LESS THAN ONE MILE AT TIMES. TRAVELERS ARE URGED TO
USE CAUTION.

&&

$$

KB
2 follow-up statements
587 
WWUS74 KAMA 190100
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
800 PM CDT TUE MAR 18 2014

OKZ001-190500-
/O.EXT.KAMA.DS.W.0003.000000T0000Z-140319T0500Z/
/O.EXT.KAMA.HW.W.0004.000000T0000Z-140319T0500Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
800 PM CDT TUE MAR 18 2014

...DUST STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* EVENT...NORTHWEST WINDS AROUND 40 MPH WITH GUSTS UP TO 55 MPH WILL
  CONTINUE ACROSS THE WESTERN OKLAHOMA PANHANDLE THROUGH THE
  REMAINDER OF THE EVENING. THESE STRONG WINDS WILL PRODUCE AREAS OF
  NEAR ZERO VISIBILITIES IN BLOWING DUST.

* TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE
  UNTIL LATE THIS EVENING...BEFORE DIMINISHING AROUND MIDNIGHT.

* IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT AREAS OF 
  NEAR ZERO VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG 
  WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ001>004-007>010-013>015-190500-
/O.EXT.KAMA.DS.W.0003.000000T0000Z-140319T0500Z/
/O.EXT.KAMA.WI.Y.0006.000000T0000Z-140319T0500Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-CARSON-GRAY-WHEELER-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...DUMAS...BORGER...MIAMI...CANADIAN...
PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER
800 PM CDT TUE MAR 18 2014

...DUST STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* EVENT...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH
  WILL CONTINUE ACROSS MUCH OF THE NORTHERN AND CENTRAL TEXAS
  PANHANDLE THROUGH THE REMAINDER OF THE EVENING. THESE STRONG WINDS
  WILL CAUSE AREAS OF NEAR ZERO VISIBILITIES IN BLOWING DUST.

* TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE
  UNTIL LATE THIS EVENING...BEFORE DIMINISHING AROUND MIDNIGHT.

* IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT AREAS OF 
  NEAR ZERO VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG 
  WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ002-190500-
/O.EXT.KAMA.HW.W.0004.000000T0000Z-140319T0500Z/
/O.EXT.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/
TEXAS-
INCLUDING THE CITY OF...GUYMON
800 PM CDT TUE MAR 18 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* EVENT...NORTHWEST WINDS AROUND 40 MPH WITH GUSTS UP TO 55 MPH WILL
  CONTINUE ACROSS THE CENTRAL OKLAHOMA PANHANDLE THROUGH THE
  REMAINDER OF THE EVENING. THESE STRONG WINDS WILL RESULT IN AREAS OF
  BLOWING DUST AND REDUCED VISIBILITIES OF LESS THAN A MILE AT TIMES.

* TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE
  UNTIL LATE THIS EVENING...BEFORE DIMINISHING AROUND MIDNIGHT.

* IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT RAPIDLY 
  CHANGING VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG 
  WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

OKZ003-TXZ005-006-190500-
/O.EXT.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/
/O.EXT.KAMA.WI.Y.0006.000000T0000Z-140319T0500Z/
BEAVER-LIPSCOMB-HARTLEY-
INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS...
FOLLETT...HARTLEY...CHANNING
800 PM CDT TUE MAR 18 2014

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...
...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* EVENT...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH
  WILL CONTINUE ACROSS THE EASTERN OKLAHOMA PANHANDLE AND PORTIONS OF
  THE NORTHERN TEXAS PANHANDLE THROUGH LATE THIS EVENING. THESE STRONG
  WINDS WILL RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES
  OF LESS THAN A MILE AT TIMES.

* TIMING...THE STRONG WINDS AND REDUCED VISIBILITIES WILL CONTINUE
  UNTIL LATE THIS EVENING...BEFORE DIMINISHING AROUND MIDNIGHT.

* IMPACTS...LAWN FURNITURE...TRASH CANS...AND OTHER LOOSE OR 
  LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG 
  WINDS IF NOT PROPERLY SECURED. DRIVERS SHOULD EXPECT RAPIDLY 
  CHANGING VISIBILITY AND REMAIN ALERT TO THE DANGER OF STRONG 
  WINDS...ESPECIALLY WHEN DRIVING ON EAST TO WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...A BLOWING DUST
ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO
LESS THAN ONE MILE AT TIMES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ011-012-016>020-190500-
/O.EXT.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
800 PM CDT TUE MAR 18 2014

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* EVENT...NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO AROUND 50 MPH
  WILL RESULT IN AREAS OF BLOWING DUST AND REDUCED VISIBILITIES TO
  LESS THAN A MILE AT TIMES THROUGH LATE THIS EVENING.

* TIMING...THE STRONG WINDS AND BLOWING DUST WILL CONTINUE UNTIL LATE
  THIS EVENING...BEFORE DIMINISHING AROUND MIDNIGHT.

* IMPACTS...DRIVERS SHOULD EXPECT RAPIDLY CHANGING VISIBILITY 
  AND REMAIN ALERT TO THE DANGER OF STRONG WINDS...ESPECIALLY 
  WHEN DRIVING ON EAST TO WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES TO LESS THAN ONE MILE AT TIMES. TRAVELERS ARE URGED
TO USE CAUTION.

&&

$$

CLK
533 
WWUS74 KAMA 190439
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1139 PM CDT TUE MAR 18 2014

OKZ001-190545-
/O.CAN.KAMA.DS.W.0003.000000T0000Z-140319T0500Z/
/O.CAN.KAMA.HW.W.0004.000000T0000Z-140319T0500Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
1139 PM CDT TUE MAR 18 2014

...DUST STORM WARNING IS CANCELLED...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH
WIND WARNING. THE DUST STORM WARNING HAS BEEN CANCELLED. 

WINDS HAVE DECREASED AND VISIBILITIES HAVE IMPROVED.

$$

TXZ001>004-007>010-013>015-190545-
/O.CAN.KAMA.DS.W.0003.000000T0000Z-140319T0500Z/
/O.CAN.KAMA.WI.Y.0006.000000T0000Z-140319T0500Z/
DALLAM-SHERMAN-HANSFORD-OCHILTREE-MOORE-HUTCHINSON-ROBERTS-
HEMPHILL-CARSON-GRAY-WHEELER-
INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN...
GRUVER...PERRYTON...DUMAS...BORGER...MIAMI...CANADIAN...
PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER
1139 PM CDT TUE MAR 18 2014

...DUST STORM WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE DUST
STORM WARNING. THE WIND ADVISORY HAS BEEN CANCELLED. 

THE WIND HAS DECREASED AND VISIBILITIES HAVE IMPROVED.

$$

OKZ002-190545-
/O.CAN.KAMA.HW.W.0004.000000T0000Z-140319T0500Z/
/O.CAN.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/
TEXAS-
INCLUDING THE CITY OF...GUYMON
1139 PM CDT TUE MAR 18 2014

...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH
WIND WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. 

WINDS HAVE DECREASED AND VISIBILITIES HAVE IMPROVED.

$$

OKZ003-TXZ005-006-190545-
/O.CAN.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/
/O.CAN.KAMA.WI.Y.0006.000000T0000Z-140319T0500Z/
BEAVER-LIPSCOMB-HARTLEY-
INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS...
FOLLETT...HARTLEY...CHANNING
1139 PM CDT TUE MAR 18 2014

...BLOWING DUST ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE
BLOWING DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. 

WINDS HAVE DECREASED AND VISIBILITIES HAVE IMPROVED.

$$

TXZ011-012-016>020-190545-
/O.CAN.KAMA.DU.Y.0003.000000T0000Z-140319T0500Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1139 PM CDT TUE MAR 18 2014

...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE
BLOWING DUST ADVISORY. 

WINDS HAVE DECREASED AND VISIBILITIES HAVE IMPROVED.

$$

GOEHRING

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 18, 4:32 PM CDT, 29 minutes earlier.

Area forecast discussion, Mar 18, 4:32 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CDT TUE MAR 18 2014

.DISCUSSION...
...ANOTHER WIND AND DUST EVENT ONGOING ACROSS THE PANHANDLES...

STRONG NORTHWEST WINDS HAVE ENVELOPED THE OK PANHANDLE AND NORTHERN
TX PANHANDLE THIS AFTERNOON TO THE SOUTH OF A POTENT UPPER LOW MOVING
ACROSS THE CENTRAL PLAINS. A COUPLE OF SITES ACROSS THE OK PANHANDLE
HAVE BEEN BOUNCING BACK AND FORTH NEAR HIGH WIND WARNING
CRITERIA...BUT ELSEWHERE REMAIN IN ADVISORY CRITERIA. ONE DUST PLUME
ORIGINATING OVER EAST CENTRAL NM LATE THIS MORNING CLIPPED THE
EXTREME SOUTHWEST TX PANHANDLE EARLIER TODAY BENEATH A MID-LEVEL WIND
MAX. THIS PLUME HAS SINCE SHIFTED SOUTH OF THE AREA IN TANDEM WITH
THE MID-LEVEL JET MAX. ANOTHER DUST PLUME WHICH ORIGINATED OVER
SOUTHEAST CO HAS SINCE SPREAD SOUTH ACROSS MUCH OF THE AREA AND IS
JUST NOW MAKING ITS WAY INTO THE SOUTHERN TX PANHANDLE. HAVE EXPANDED
THE BLOWING DUST ADVISORY SOUTHWARD TO COVER THE ENTIRE FORECAST AREA
AS THIS PLUME WILL CONTINUE TO ADVANCE SOUTHWARD. ALSO UPGRADED THE
BLOWING DUST ADVISORY TO A DUST STORM WARNING ACROSS THE WESTERN OK
PANHANDLE AND FAR NORTHWEST TX PANHANDLE WHERE SEVERAL REPORTS OF
VISIBILITIES OF A QUARTER MILE TO NEAR ZERO HAVE BEEN RECEIVED.

THESE WINDY...DUSTY CONDITIONS WILL PERSIST INTO EARLY THIS EVENING.
HOWEVER...WINDS WILL BEGIN TO DIMINISH FAIRLY QUICKLY AFTER SUNSET.
EXPANDED ALL WIND/DUST HEADLINES THROUGH 8 PM CDT EARLIER AND THIS
END TIME STILL LOOKS ON TRACK.

A VERY WELCOME BREAK FROM THE WINDS IS ON TAP FOR WEDNESDAY AS A
SURFACE HIGH TRAVERSES THE AREA. IN WAKE OF TODAY/S COLD
FRONT...TEMPS WILL BE COOLER WITH HIGHS IN THE UPPER 50S TO LOWER
60S. TEMPS WILL REBOUND QUICKLY ON THURSDAY THANKS TO THE
REDEVELOPMENT OF A LEE SURFACE TROUGH. BREEZY DOWNSLOPE WINDS WILL
PUSH HIGHS BACK INTO THE 70S.

THE NEXT COLD FRONT WILL MOVE THROUGH ON FRIDAY...KNOCKING TEMPS
DOWN. COOLER AIR WILL REMAIN IN PLACE OVER THE WEEKEND ON THE
SOUTHERN FRINGE OF A BROAD SURFACE RIDGE. A REINFORCING COLD FRONT
WILL MOVE IN LATE MONDAY. UNFORTUNATELY PRECIP CHANCES CONTINUE TO
LOOK BLEAK WITH THESE FRONTS...BUT THEY SHOULD PROVIDE SOME RELIEF
FROM CRITICAL FIRE WEATHER CONDITIONS OF LATE.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH EARLY THIS
EVENING ACROSS THE SOUTHERN TX PANHANDLE. LIGHT WINDS ON WEDNESDAY
WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS
DESPITE RELATIVE HUMIDITIES OF 10 TO 15 PERCENT. ELEVATED TO NEAR
CRITICAL FIRE WEATHER CONDITIONS WILL RETURN ON THURSDAY WITH BREEZY
SOUTHWEST WINDS. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE
CURRENTLY EXPECTED FRIDAY INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                27  60  33  75  42 /   0   0   0   0   0
BEAVER OK                  26  60  32  74  35 /   0   0   0   0   0
BOISE CITY OK              23  59  30  72  34 /   0   0   0   0   0
BORGER TX                  30  59  37  75  44 /   0   0   0   0   0
BOYS RANCH TX              26  61  32  75  39 /   0   0   0   0   0
CANYON TX                  26  61  33  75  42 /   0   0   0   0   0
CLARENDON TX               31  60  36  77  46 /   0   0   0   0   0
DALHART TX                 23  59  27  75  34 /   0   0   0   0   0
GUYMON OK                  26  59  31  74  35 /   0   0   0   0   0
HEREFORD TX                25  60  33  74  42 /   0   0   0   0   0
LIPSCOMB TX                29  60  33  75  39 /   0   0   0   0   0
PAMPA TX                   28  57  35  75  43 /   0   0   0   0   0
SHAMROCK TX                33  60  35  77  45 /   0   0   0   0   0
WELLINGTON TX              34  62  37  79  46 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...BLOWING DUST ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...WHEELER.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CARSON...DALLAM...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     ROBERTS...SHERMAN...WHEELER.

     DUST STORM WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...SHERMAN.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...COLLINGSWORTH...DEAF SMITH...DONLEY...
     OLDHAM...POTTER...RANDALL.

OK...BLOWING DUST ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BEAVER...TEXAS.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     DUST STORM WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON.

&&

01/08
Hazardous weather outlook, Mar 18, 3:47 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT TUE MAR 18 2014

OKZ001>003-TXZ001>020-191100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
347 PM CDT TUE MAR 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG NORTHWESTERLY WINDS SUSTAINED AT SPEEDS AROUND 35 MPH WITH
GUSTS AROUND 50 MPH WILL CONTINUE TO IMPACT THE OKLAHOMA PANHANDLE AS
WELL AS THE NORTHERN AND CENTRAL TEXAS PANHANDLE THROUGH EARLY THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FOR THESE AREAS THROUGH
8 PM CDT.

BLOWING DUST WILL LEAD TO AREAS OF REDUCED VISIBILITY ACROSS ALL OF
THE PANHANDLES THROUGH EARLY THIS EVENING. A DUST STORM WARNING IS IN
EFFECT FOR THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS
PANHANDLE THROUGH 8 PM CDT. A BLOWING DUST ADVISORY IS IN EFFECT FOR
THE REMAINDER OF THE PANHANDLES THROUGH 8 PM.

IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE
SOUTHERN TEXAS PANHANDLE THROUGH EARLY THIS EVENING...WHERE A RED
FLAG WARNING IS IN EFFECT THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ELEVATED FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD EXPECT CRITICAL
FIRE WEATHER TODAY OVER THE SOUTHERN TEXAS PANHANDLE...AND ALSO
SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON THURSDAY.

KB

In the hours before

Local storm report, Mar 18, 4:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     DUST STORM       SKELLYTOWN              35.57N 101.17W
03/18/2014                   CARSON             TX   FIRE DEPT/RESCUE

            VISIBILITY AROUND A QUARTER OF A MILE.

&&

EVENT NUMBER AMA1400229

KRAUSE
Local storm report, Mar 18, 4:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     DUST STORM       PANHANDLE               35.35N 101.38W
03/18/2014                   CARSON             TX   PUBLIC

            100 YARDS OF VISIBILITY IN BLOWING DUST.

&&

EVENT NUMBER AMA1400230

LG
Local storm report, Mar 18, 4:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
427 PM CDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     DUST STORM       DUMAS                   35.86N 101.97W
03/18/2014                   MOORE              TX   LAW ENFORCEMENT

            VISIBILITY AROUND 100 YARDS.

&&

EVENT NUMBER AMA1400231

KRAUSE
Local storm report, Mar 18, 4:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     DUST STORM       8 W AMARILLO            35.20N 101.96W
03/18/2014                   POTTER             TX   TRAINED SPOTTER

            VISIBILITY NEAR ZERO.

&&

EVENT NUMBER AMA1400232

KRAUSE
Local storm report, Mar 18, 4:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
437 PM CDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     DUST STORM       BOISE CITY              36.73N 102.51W
03/18/2014                   CIMARRON           OK   LAW ENFORCEMENT

            VISIBILITIES ONE QUARTER MILE TO NEAR ZERO. HIGHWAY 287
            CLOSED. A FEW ACCIDENTS IN THE AREA.

&&

EVENT NUMBER AMA1400233

BUFFALO
Local storm report, Mar 18, 4:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT TUE MAR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     DUST STORM       STRATFORD               36.34N 102.07W
03/18/2014                   SHERMAN            TX   LAW ENFORCEMENT

            LOCALIZED VISIBILITIES AROUND ONE QUARTER MILE

&&

EVENT NUMBER AMA1400234

BUFFALO

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:19 AM CDTBlowing Dust AdvisoryAMABeaver, Cimarron, Texas19 hr
Mar 18, 3:19 PM CDTDust Storm WarningAMACimarron8 hr

Nearby

High Wind Warnings in Oklahoma, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.